Alert archive / Maryland / Tornado Warnings in 2013
Tornado Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 19, 2013, 7:07 PM EDT for Charles County, Prince George's County, Maryland. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 7:07 PM EDT (23:07 UTC)
- Expired
- Apr 19, 2013, 7:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Charles County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:07 PM EDT | TSTM WND DMG | 2 E Bryans Road, MD | 2 TREES KNOCKED DOWN INTO A HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:31 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078
WFUS51 KLWX 192307
TORLWX
MDC017-033-192330-
/O.NEW.KLWX.TO.W.0003.130419T2307Z-130419T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHARLES COUNTY IN SOUTHERN MARYLAND...
SOUTHWESTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
* UNTIL 730 PM EDT
* AT 703 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS OVER NORTHERN CHARLES COUNTY...OR NEAR INDIAN HEAD...
AND WAS MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ACCOKEEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. TAKE COVER NOW.
&&
LAT...LON 3856 7707 3858 7713 3870 7709 3870 7707
3868 7696
TIME...MOT...LOC 2307Z 204DEG 25KT 3861 7708
$$1 follow-up statement
614
WWUS51 KLWX 192318
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
718 PM EDT FRI APR 19 2013
MDC017-033-192329-
/O.CAN.KLWX.TO.W.0003.000000T0000Z-130419T2330Z/
CHARLES MD-PRINCE GEORGES MD-
718 PM EDT FRI APR 19 2013
...THE TORNADO WARNING IS CANCELLED FOR PRINCE GEORGES AND CHARLES
COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3856 7707 3858 7713 3870 7709 3870 7707
3868 7696
TIME...MOT...LOC 2319Z 204DEG 25KT 3869 7704
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:10 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 19, 6:10 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT FRI APR 19 2013
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION FROM WEST TO
EAST THROUGH THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS
ARE EXPECTED ALONG AND AHEAD OF THE BOUNDARY. CANADIAN HIGH
PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT THROUGH
SUNDAY...BRINGING DRY AND COOL CONDITIONS. HIGH PRESSURE WILL
REMAIN OVERHEAD EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HEADLINE UPDATE...TORNADO WATCH NUMBER 131 CONTINUES FOR PORTIONS
OF THE SHENANDOAH VALLEY AND EAST...INCLUDING THE BALTIMORE-
WASHINGTON METRO AREA UNTIL 10 PM TONIGHT. COLD AIR ADVECTION
BEHIND THE LINES WILL ENABLE THE WATCH TO BE CANCELLED.
AS OF 2130Z...COLD FRONT HAS PUSHED THROUGH THE ALLEGHENY FRONT
AND IS NOW CROSSING THE SHENANDOAH VALLEY. LINES/SQUALLS OF
INTENSE SHOWERS...THUNDERSTORMS OVER THE SRN PORTION OF THE
CWA...WILL CONTINUE TO DEVELOP AND PROGRESS EAST ACROSS THE REST
OF THE AREA THROUGH THE MID TO LATE EVENING. WINDS IN EXCESS OF 50
MPH AND AN ISOLATED TORNADO THREAT PERSIST. REPORTS OF
PARTICULARLY HEAVY RAIN ARE OCCURRING. FORTUNATELY THESE LINES ARE
PROGRESSIVE...BUT PONDING ON ROAD WAYS AND VERY LIMITED VISIBILITY
IN SQUALLS.
THIN LINE OF CONVECTION IS TRYING TO DEVELOP AHEAD OF THE FRONT
OVER EASTERN WV. TSTMS ARE EXPECTED TO INCREASE IN COVERAGE THIS
AFTERNOON UNDER FAVORABLE DYNAMICS. INSTABILITY HAS BEEN THE
LIMITING FACTOR DUE TO ONGOING CLOUD COVER...BUT SOME BREAKS HAVE
DEVELOPED. MOISTURE WILL CONTINUE TO INCREASE DUE TO SOUTHERLY
FLOW. A VERY STRONG JET WILL STREAK WILL CROSS THE AREA WITH 50+KT
WINDS ABOVE 850MB AHEAD OF THE FRONT. SPC HAS ISSUED A MESOSCALE
DISCUSSION ABOUT THE UPDATED SEVERE THREAT...INCLUDING POTENTIAL
FOR A TORNADO WATCH THIS AFTERNOON.
THE COLD FRONT WILL MOVE OFF TO OUR EAST OVERNIGHT AND ANY
LEFTOVER SHOWERS WILL ALSO MOVE OUT OF OUR AREA. MIN TEMPS
OVERNIGHT WILL BE NOTICEABLY CHILLIER COMPARED TO RECENT
NIGHT...RANGING FROM THE 20S ALONG THE RIDGE TOPS IN THE POTOMAC
HIGHLANDS...TO THE MID AND UPPER 40S NEAR WASHINGTON/BALTIMORE...
TO THE LOWER 50S ACROSS SOUTHERN MARYLAND.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
HIPRES BLDS OVER THE RGN THIS WKND. WL BE IN CAA REGIME MOST OF THE
TIME...W/ NW/NLY FLOW SAT BCMG NE/ELY SUN AS CENTER OF HIGH HEADS
TWD NEW ENGLND/QUE. SHUD BE DIURNAL CU SAT...SPCLY IN THE MTNS. BY
SUN...SUBSIDENCE SHUD PREVAIL.
TEMPS WL BE BLO CLIMO SAT...AND DROP A CPL MORE BY SUN. LTST
MOS/GOING FCST IN GOOD AGREEMENT. GROWING SEASON HAS STARTED E OF
BLURDG. ALTHO IT WL BE CHILLY SAT NGT...A LGT NLY BRZ AS CURRENTLY
PROGGED WUD PRECLUDE EITHER FROST OR SUBFRZG TEMPS. RECENT TEMP BIAS
HAS BEEN TO FCST TOO COLD. WL OMIT FROM HWO ATTM AS POTL FOR
HEADLINE CONDS SLIM.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE STREAK OF GOOD WX WEEKENDS CONTINUES THIS WEEKEND...THOUGH DON'T
FORGET A JACKET FOR OUTDOOR PLANS. EACH DAY WILL BE COOL AND WELL
BELOW AVERAGE FOR THIS TIME OF YEAR. BREEZY ON SATURDAY...THE DAY
AFTER THE FRONTAL PASSAGE AND STILL COOL ON SUNDAY FROM THE NELY
ONSHORE FLOW. HIGHS EACH DAY WILL BARELY PEAK NEAR 60 DEG AND THE
COOLER WINDS WILL BRING THAT VALUE DOWN EVEN A FEW MORE DEG IN TERMS
OF APPARENT TEMPS. SKIES WILL CLEAR OUT ON SAT...AFTER NEARLY A WEEK
OF MOSTLY CLOUDY/CLOUDY SKIES - STAYING CLEAR INTO SUN MRNG.
A WEAK UPPER WAVE WILL QUICKLY SLIDE ACROSS THE GREAT LAKES REGION
ON SUN...PUSHING SOME UPPER LEVEL CLOUD COVER OVER THE AREA BUT THE
NEXT WX FEATURE AFFECTING THE AREA WILL COME FROM THE SOUTH. THE
FRONTAL BOUNDARY THAT WILL BE MOVING ACROSS THE AREA TONIGHT WILL
STALL WELL OFF THE COAST THIS WEEKEND - THE SOUTHERN PIECE AT LEAST.
THE TAIL END OF THE FRONT WILL DRIFT BACK TOWARD THE NORTH ONCE IT
HAS CAUGHT UP W/ THE MINOR UPPER SHORTWAVE OVER THE SRN ATLC COAST.
MOST GUIDANCE MEMBERS KEEP A BULK OF THE SYSTEM AS ITS PRECIP OFF
THE COAST AND IT TRAVELS PARALLEL TO THE NC/DELMARVA COASTLINE EARLY
NEXT WEEK. HOWEVER...THE NRN HEAD OF THE SYSTEM WILL CARRY LOW
CLOUDS FROM THE ONSHORE FLOW AND PERIODS OF VERY LIGHT RAIN AND
DRIZZLE.
THIS TYPE OF SCENARIO KEEPS THE REGION COOL AND MOIST ON MONDAY...W/
A GRADUAL WARM-UP TOWARD THE MIDDLE OF THE WEEK ONCE THE OFFSHORE
SHORTWAVE MOVES AWAY. DIRECTLY ON ITS HEELS HOWEVER IS ANOTHER
FRONTAL PASSAGE LATE WED INTO EARLY THU. AN UPPER RIDGE WILL SQUEEZE
IN BETWEEN SYSTEM ON TUE AND BRIEFLY INTO WED...KEEPING THE AREA DRY
AND PULLING OUR TEMPS BACK INTO THE M-U60S. THE FRONT WILL MOVE
THROUGH W/ THE LOW POSSIBILITY OF CONVECTION AND SOME MODERATE/HEAVY
RAIN BRIEFLY. THE FRONT WON'T TANK TEMPS LIKE THE CURRENT FRONTAL
PASSAGE...ONLY DROPPING THE DAYTIME HIGHS A FEW DEGREES HEADING INTO
THE NEXT WEEKEND - THOUGH IT WILL HELP TO DRY OUT CONDITIONS.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
HEAVY SHOWERS/THUNDERSTORMS CROSSING THE TERMINALS THROUGH THIS
EVENING. WILL AMEND AS NECESSARY AS INFORMATION COMES IN...BUT FOR
NOW THIS ACTIVITY IS COVERED IN TEMPO GROUPS. GUSTY SOUTHERLY
WINDS WILL CONTINUE...SHIFTING TO THE W-NW THIS EVENING BEHIND THE
FRONT.
HIPRES OVR THE TERMINALS THIS WKND. NW WNDS SAT G20-25KT...BCMG NLY
AND DIMINISHING SAT NGT...AND VEERING ELY SUN.
ONSHORE FLOW DEVELOPS LATE IN THE WEEKEND AS HIPRES SHIFTS OFF THE
NEW ENGLAND COAST. THERE IS A POTENTIAL FOR AN EXTENDED PERIOD OF
LOW CLOUDS AND FOG ERY NEXT WEEK IF ONSHORE FLOW PERSISTS.
&&
.MARINE...
GALE WARNING IN EFFECT OVER ALL WATERS UNTIL 10PM. SOUTHERLY WINDS
WILL CONTINUE TO GUST IN THE 25-40KT RANGE AHEAD OF AN APPROACHING
COLD FRONT. A LINE OF HEAVY SHOWERS AND THUNDERSTORMS IS EXPECTED
ALONG AND JUST AHEAD OF THE COLD FRONT. THE BEST CHANCE FOR THE
HEAVIER PRECIPITATION OVER THE WATERS WILL BE BETWEEN ABOUT 7 PM
AND MIDNIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THESE
THUNDERSTORMS IF WIND GUSTS REACH STORM FORCE.
THE COLD FRONT WILL MOVE OFF TO THE EAST LATE TONIGHT AND WINDS WILL
SHIFT TO THE NORTHWEST. SMALL CRAFT ADVISORIES NOW IN EFFECT
OVERNIGHT FOR ALL WATERS.
THOUGH HIGH PRES WILL BUILD IN BEHIND THE FRONT THIS WEEKEND...
BREEZY NWLY WINDS ON SAT AFTN WITH GUSTS TO AROUND 25 KT.
CONTINUED SCA THROUGH SAT NIGHT FOR MD PORTION OF BAY AND LOWER
TP. WINDS WILL SWITCH TO NELY ON SUN. A STALLED FRONTAL BOUNDARY
WILL LIFT BACK NWD LATE SUN INTO MON...PICKING WINDS BACK UP OVER
THE WATERS INTO SCA RANGE - SUBSIDING MID WEEK W/ ANOTHER
APPEARANCE OF HIGH PRESSURE.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES CONTINUE TO INCREASE TO 1.25 FT...AND WILL
PROBABLY REACH 1.5 FT ON THE BAY AS HIGH TIDE OCCURS. WENT AHEAD
WITH A COASTAL FLOOD ADVISORY FOR CALVERT AND ANNE ARUNDEL BASED
ON TIMING OF FRONT /FRONT WILL BE WELL THROUGH BALTIMORE AND
HARFORD BY THE TIME THEY HIT HIGH TIDE SAT MRNG/. HEAVY RAINFALL
MAY COMPLICATE COASTAL FLOODING CONCERNS IN SENSITIVE AREAS LIKE
IN ANNAPOLIS.
DEPARTURES SHOULD BE LOWER FOR THE AM CYCLE SAT...BUT BLOWOUT
CONDS MAY NOT BE REALIZED TIL LATE SAT-SAT NGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT
SUNDAY FOR ANZ530>534-537-539>541-543.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ530>543.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
SATURDAY FOR ANZ535-536-538-542.
&&
SYNOPSIS...BAJ/KS
NEAR TERM...BAJ/KS
SHORT TERM...KS
LONG TERM...GMS
AVIATION...BAJ/GMS
MARINE...BAJ/GMS/KS
TIDES/COASTAL FLOODING...BAJHazardous weather outlook, Apr 19, 5:45 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 545 PM EDT FRI APR 19 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 201045- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 545 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT TORNADO WATCH NUMBER 131 IS IN EFFECT FOR THE ENTIRE INTERSTATE 95 CORRIDOR AREA OF EASTERN MARYLAND AND NORTHERN VIRGINIA UNTIL 10 PM. SEVERE THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT THAT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS...BRIEF HEAVY RAIN...AND ISOLATED TORNADOES WILL BE THE MAIN THREATS. A GALE WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER UNTIL 10 PM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS OVERNIGHT. A STRENGTHENING SOUTHERLY FLOW MAY PRODUCE MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS ON SATURDAY...AND CONTINUES FOR MOST OF THE WATERS THROUGH SATURDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-201045- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 545 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT TORNADO WATCH NUMBER 131 IS IN EFFECT FOR PORTIONS OF THE SHENANDOAH VALLEY AND EAST UNTIL 10 PM. SEVERE THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT THAT WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. LOCALLY DAMAGING WINDS...BRIEF HEAVY RAIN...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. JACKSON
In the hours before
Special weather statement, Apr 19, 5:17 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 517 PM EDT FRI APR 19 2013 VAZ026-029-037>039-192145- GREENE VA-MADISON VA-PAGE VA-ROCKINGHAM VA-ALBEMARLE VA- 517 PM EDT FRI APR 19 2013 ...STRONG THUNDERSTORM TO AFFECT GREENE...MADISON...PAGE...ROCKINGHAM AND ALBEMARLE COUNTIES... AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF MISSION HOME...MOVING NORTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE STANARDSVILLE AND MADISON. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3856 7835 3831 7820 3811 7872 3830 7877 TIME...MOT...LOC 2116Z 230DEG 52KT 3827 7865
Special weather statement, Apr 19, 5:33 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 533 PM EDT FRI APR 19 2013 MDZ003>005-VAZ026>031-039-040-042-501-WVZ052-053-192230- FREDERICK MD-WASHINGTON MD-RAPPAHANNOCK VA-SHENANDOAH VA-WARREN VA- CLARKE VA-MADISON VA-PAGE VA-JEFFERSON WV-BERKELEY WV-CARROLL MD- NORTHERN FAUQUIER VA-LOUDOUN VA-ROCKINGHAM VA-FREDERICK VA- 533 PM EDT FRI APR 19 2013 ...STRONG THUNDERSTORMS TO AFFECT FREDERICK...WASHINGTON... RAPPAHANNOCK...SHENANDOAH...WARREN...CLARKE...MADISON...PAGE... JEFFERSON...BERKELEY...CARROLL...NORTHERN FAUQUIER...LOUDOUN... ROCKINGHAM AND FREDERICK COUNTIES... AT 533 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WARRENTON TO 8 MILES WEST OF INGHAM...MOVING EAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE STEPHENSON...MILLWOOD PIKE... MAUGANSVILLE...FORT VALLEY...SKYLAND...SAINT JAMES...RIVERTON... MUNICIPAL STADIUM...CHEWSVILLE AND SHARPSBURG. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3882 7771 3842 7883 3973 7794 3972 7725 TIME...MOT...LOC 2133Z 248DEG 54KT 3987 7774 3854 7865
Local storm report, Apr 19, 5:55 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 2 S FLORDON 38.03N 78.56W
04/19/2013 ALBEMARLE VA EMERGENCY MNGR
TREES DOWN ON CRAIG STORE RD WEST OF NORTH GARDENS
&&
EVENT NUMBER LWX1300074
WOODY!Special weather statement, Apr 19, 6:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT FRI APR 19 2013
DCZ001-MDZ004>006-009>011-013-016-VAZ042-052>055-502-192315-
FREDERICK MD-MONTGOMERY MD-CHARLES MD-CARROLL MD-SOUTHERN FAUQUIER VA-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-DISTRICT OF COLUMBIA DC-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-STAFFORD VA-
PRINCE GEORGES MD-HOWARD MD-LOUDOUN VA-FAIRFAX VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
643 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...FREDERICK...MONTGOMERY...CHARLES...CARROLL...SOUTHERN
FAUQUIER...SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD...PRINCE GEORGES...
HOWARD...LOUDOUN AND FAIRFAX COUNTIES...
AT 643 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF THURMONT TO 3 MILES SOUTHWEST OF
BRISTERSBURG...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE HARNEY...GARRISONVILLE...NEW MIDWAY...
MONROVIA...AQUIA...UNIONVILLE...UNION BRIDGE...DARNESTOWN...WEST
MCLEAN AND WEST SPRINGFIELD.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3847 7697 3847 7728 3851 7728 3847 7731
3847 7769 3973 7745 3973 7673
TIME...MOT...LOC 2243Z 269DEG 43KT 3969 7733 3856 7755Local storm report, Apr 19, 6:45 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
645 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 1 E ORANGE 38.25N 78.09W
04/19/2013 ORANGE VA LAW ENFORCEMENT
TREE DOWN ON VA STATE HWY 20 APPROXIMATELY ONE HALF
MILE EAST OF ORANGE VA.
&&
EVENT NUMBER LWX1300075
KCSLocal storm report, Apr 19, 7:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG FREDERICKSBURG 38.30N 77.48W
04/19/2013 CITY OF FREDERICKS VA BROADCAST MEDIA
TREE BLOWN ONTO BUILDING. ROOFING TILES BLOWING OFF OF
BUILDING ROOF.
&&
EVENT NUMBER LWX1300076
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:47 PM EDT | Special Weather Statement | LWX | Allegany | 43 min |
| Apr 19, 4:09 PM EDT | Special Weather Statement | LWX | Allegany | 51 min |
| Apr 19, 5:33 PM EDT | Special Weather Statement | LWX | Frederick, Washington | 57 min |
| Apr 19, 6:05 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Calvert | 9 hr |
| Apr 19, 6:31 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 44 min |
| Apr 19, 6:43 PM EDT | Special Weather Statement | LWX | Carroll, Charles, Frederick, Howard, Montgomery | 32 min |
| Apr 19, 6:48 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Montgomery, Prince George's | 42 min |
| Apr 19, 7:00 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 45 min |
| Apr 19, 7:14 PM EDT | Special Weather Statement | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 31 min |
| Apr 19, 7:18 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 42 min |
| Apr 19, 7:22 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 38 min |
| Apr 19, 7:44 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 46 min |
Nearby
Tornado Warnings in Maryland, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.